Alert archive / Kansas / Wind Chill Advisories in 2017
Wind Chill Advisory 2, NWS Topeka, KS
NWS Topeka, KS issued this wind chill advisory at Dec 30, 2017, 3:12 AM CST for 23 counties in Kansas. It took effect at Dec 31, 2017, 12:00 AM CST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2017, 3:12 AM CST (09:12 UTC)
- In effect from
- Dec 31, 2017, 12:00 AM CST
- Expired
- Jan 1, 2018, 12:00 AM CST
- In force
- 24 hr
- Issued by
- NWS Topeka, KS
All 23 counties
Anderson County, KS, Brown County, KS, Clay County, KS, Cloud County, KS, Coffey County, KS, Dickinson County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 16 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 9.2 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 653 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
196 WWUS43 KTOP 300912 WSWTOP URGENT - WINTER WEATHER MESSAGE National Weather Service Topeka KS 312 AM CST Sat Dec 30 2017 KSZ008>012-020>024-026-036-038>040-055-056-302200- /O.UPG.KTOP.WC.A.0001.171231T0600Z-180101T1800Z/ /O.NEW.KTOP.WC.Y.0002.171231T0600Z-180101T0600Z/ /O.NEW.KTOP.WC.W.0001.180101T0600Z-180101T1800Z/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Geary-Wabaunsee-Shawnee-Douglas- Osage-Franklin- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Hiawatha, Horton, Concordia, Clay Center, Manhattan, Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Junction City, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, Topeka, Lawrence, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, and Ottawa 312 AM CST Sat Dec 30 2017 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT CST SUNDAY NIGHT... ...WIND CHILL WARNING IN EFFECT FROM MIDNIGHT SUNDAY NIGHT TO NOON CST MONDAY... * WHAT...Dangerously cold wind chills expected. The dangerously cold wind chills will cause frostbite in as little as 10 minutes to exposed skin. Wind chill values of 10 below zero to 20 below zero are expected to begin tonight and continue through Sunday evening. Wind chill values of 20 below zero to 30 below zero are expected to begin Sunday night and continue through Monday morning. * WHERE...Portions of east central Kansas, north central Kansas and northeast Kansas. * WHEN...For the Wind Chill Warning, midnight to noon Monday. For the Wind Chill Advisory, midnight Sunday to midnight Monday. * ADDITIONAL DETAILS.... PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Warning means the combination of very cold air and the wind will create dangerously low wind chill values. Frost bite can occur quickly and even hypothermia or death if precautions are not taken. A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ KSZ034-035-037-054-058-059-302200- /O.UPG.KTOP.WC.A.0001.171231T0600Z-180101T1800Z/ /O.NEW.KTOP.WC.Y.0002.171231T0600Z-180101T1800Z/ Ottawa-Dickinson-Morris-Lyon-Coffey-Anderson- Including the cities of Minneapolis, Bennington, Abilene, Herington, Council Grove, Emporia, Burlington, Lebo, and Garnett 312 AM CST Sat Dec 30 2017 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST MONDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 10 below zero to 25 below zero. * WHERE...Portions of central Kansas, east central Kansas and north central Kansas. * WHEN...Midnight Sunday to noon Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
6 follow-up statements
429 WWUS43 KTOP 300915 WSWTOP URGENT - WINTER WEATHER MESSAGE National Weather Service Topeka KS 315 AM CST Sat Dec 30 2017 KSZ008>012-020>024-026-036-038>040-055-056-301715- /O.CON.KTOP.WC.W.0001.180101T0600Z-180101T1800Z/ /O.CON.KTOP.WC.Y.0002.171231T0600Z-180101T0600Z/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Geary-Wabaunsee-Shawnee-Douglas- Osage-Franklin- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Hiawatha, Horton, Concordia, Clay Center, Manhattan, Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Junction City, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, Topeka, Lawrence, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, and Ottawa 315 AM CST Sat Dec 30 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT CST SUNDAY NIGHT... ...WIND CHILL WARNING REMAINS IN EFFECT FROM MIDNIGHT SUNDAY NIGHT TO NOON CST MONDAY... * WHAT...Dangerously cold wind chills expected. The dangerously cold wind chills will cause frostbite in as little as 10 minutes to exposed skin. Wind chill values of 10 below zero to 20 below zero are expected to begin tonight and continue through Sunday evening. Wind chill values of 20 below zero to 30 below zero are expected to begin Sunday night and continue through Monday morning. * WHERE...Portions of east central Kansas, north central Kansas and northeast Kansas. * WHEN...For the Wind Chill Warning, midnight to noon Monday. For the Wind Chill Advisory, midnight Sunday to midnight Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Warning means the combination of very cold air and the wind will create dangerously low wind chill values. Frost bite can occur quickly and even hypothermia or death if precautions are not taken. A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ KSZ034-035-037-054-058-059-301715- /O.CON.KTOP.WC.Y.0002.171231T0600Z-180101T1800Z/ Ottawa-Dickinson-Morris-Lyon-Coffey-Anderson- Including the cities of Minneapolis, Bennington, Abilene, Herington, Council Grove, Emporia, Burlington, Lebo, and Garnett 315 AM CST Sat Dec 30 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST MONDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 10 below zero to 25 below zero. * WHERE...Portions of central Kansas, east central Kansas and north central Kansas. * WHEN...Midnight Sunday to noon Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
492 WWUS43 KTOP 301329 WSWTOP URGENT - WINTER WEATHER MESSAGE National Weather Service Topeka KS 729 AM CST Sat Dec 30 2017 KSZ008>012-020>024-026-036-038>040-055-056-302200- /O.CON.KTOP.WC.W.0001.180101T0600Z-180101T1800Z/ /O.CON.KTOP.WC.Y.0002.171231T0600Z-180101T0600Z/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Geary-Wabaunsee-Shawnee-Douglas- Osage-Franklin- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Hiawatha, Horton, Concordia, Clay Center, Manhattan, Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Junction City, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, Topeka, Lawrence, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, and Ottawa 729 AM CST Sat Dec 30 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT CST SUNDAY NIGHT... ...WIND CHILL WARNING REMAINS IN EFFECT FROM MIDNIGHT SUNDAY NIGHT TO NOON CST MONDAY... * WHAT...Dangerously cold wind chills expected. The dangerously cold wind chills will cause frostbite in as little as 10 minutes to exposed skin. Wind chill values of 10 below zero to 20 below zero are expected to begin tonight and continue through Sunday evening. Wind chill values of 20 below zero to 30 below zero are expected to begin Sunday night and continue through Monday morning. * WHERE...Portions of east central Kansas, north central Kansas and northeast Kansas. * WHEN...For the Wind Chill Warning, midnight to noon Monday. For the Wind Chill Advisory, midnight Sunday to midnight Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Warning means the combination of very cold air and the wind will create dangerously low wind chill values. Frost bite can occur quickly and even hypothermia or death if precautions are not taken. A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ KSZ034-035-037-054-058-059-302200- /O.CON.KTOP.WC.Y.0002.171231T0600Z-180101T1800Z/ Ottawa-Dickinson-Morris-Lyon-Coffey-Anderson- Including the cities of Minneapolis, Bennington, Abilene, Herington, Council Grove, Emporia, Burlington, Lebo, and Garnett 729 AM CST Sat Dec 30 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST MONDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 10 below zero to 25 below zero. * WHERE...Portions of central Kansas, east central Kansas and north central Kansas. * WHEN...Midnight Sunday to noon Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
614 WWUS43 KTOP 302056 WSWTOP URGENT - WINTER WEATHER MESSAGE National Weather Service Topeka KS 256 PM CST Sat Dec 30 2017 KSZ034-035-037-054-058-059-311030- /O.EXA.KTOP.WC.W.0001.180101T0600Z-180101T1800Z/ /O.EXT.KTOP.WC.Y.0002.171231T0600Z-180101T0600Z/ Ottawa-Dickinson-Morris-Lyon-Coffey-Anderson- Including the cities of Minneapolis, Bennington, Abilene, Herington, Council Grove, Emporia, Burlington, Lebo, and Garnett 256 PM CST Sat Dec 30 2017 ...WIND CHILL ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT CST SUNDAY NIGHT... ...WIND CHILL WARNING IN EFFECT FROM MIDNIGHT SUNDAY NIGHT TO NOON CST MONDAY... * WHAT...Dangerously cold wind chills expected. Wind chill values of 15 below zero to 20 below zero are expected to begin tonight and continue through Sunday evening. Wind chill values of 20 below zero to 30 below zero are expected to begin Sunday night and continue through Monday morning. * WHERE...Portions of central Kansas, east central Kansas and north central Kansas. * WHEN...For the Wind Chill Warning, midnight to noon Monday. For the Wind Chill Advisory, midnight Sunday to midnight Monday. * ADDITIONAL DETAILS....These wind chills will cause frostbite in as little as 10 minutes to exposed skin. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Warning means the combination of very cold air and the wind will create dangerously low wind chill values. Frost bite can occur quickly and even hypothermia or death if precautions are not taken. A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ KSZ008>012-020>024-026-036-038>040-055-056-311030- /O.CON.KTOP.WC.W.0001.180101T0600Z-180101T1800Z/ /O.CON.KTOP.WC.Y.0002.171231T0600Z-180101T0600Z/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Geary-Wabaunsee-Shawnee-Douglas- Osage-Franklin- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Hiawatha, Horton, Concordia, Clay Center, Manhattan, Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Junction City, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, Topeka, Lawrence, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, and Ottawa 256 PM CST Sat Dec 30 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT CST SUNDAY NIGHT... ...WIND CHILL WARNING REMAINS IN EFFECT FROM MIDNIGHT SUNDAY NIGHT TO NOON CST MONDAY... * WHAT...Dangerously cold wind chills expected. Wind chill values of 15 below zero to 20 below zero are expected to begin tonight and continue through Sunday evening. Wind chill values of 20 below zero to 30 below zero are expected to begin Sunday night and continue through Monday morning. * WHERE...Portions of east central Kansas, north central Kansas and northeast Kansas. * WHEN...For the Wind Chill Warning, midnight to noon Monday. For the Wind Chill Advisory, midnight Sunday to midnight Monday. * ADDITIONAL DETAILS....These wind chills will cause frostbite in as little as 10 minutes to exposed skin. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Warning means the combination of very cold air and the wind will create dangerously low wind chill values. Frost bite can occur quickly and even hypothermia or death if precautions are not taken. A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
274 WWUS43 KTOP 310907 WSWTOP URGENT - WINTER WEATHER MESSAGE National Weather Service Topeka KS 307 AM CST Sun Dec 31 2017 KSZ008>012-020>024-026-034>040-054>056-058-059-312200- /O.CON.KTOP.WC.W.0001.180101T0600Z-180101T1800Z/ /O.CON.KTOP.WC.Y.0002.000000T0000Z-180101T0600Z/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Hiawatha, Horton, Concordia, Clay Center, Manhattan, Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Minneapolis, Bennington, Abilene, Herington, Junction City, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, Topeka, Lawrence, Emporia, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett 307 AM CST Sun Dec 31 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...WIND CHILL WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST MONDAY... * WHAT...Dangerously cold wind chills expected. The dangerously cold wind chills will cause frostbite in as little as 10 minutes to exposed skin. Expect wind chills to range from 10 below zero to 20 below zero through this evening. Expect wind chills to range from 20 below zero to 30 below zero from midnight tonight through mid day Monday. * WHERE...Portions of central Kansas, east central Kansas, north central Kansas and northeast Kansas. * WHEN...For the Wind Chill Warning, midnight to noon Monday. For the Wind Chill Advisory, now to midnight tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Warning means the combination of very cold air and the wind will create dangerously low wind chill values. Frost bite can occur quickly and even hypothermia or death if precautions are not taken. A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
795 WWUS43 KTOP 311949 WSWTOP URGENT - WINTER WEATHER MESSAGE National Weather Service Topeka KS 149 PM CST Sun Dec 31 2017 KSZ008>012-020>024-026-034>040-054>056-058-059-010630- /O.NEW.KTOP.WC.Y.0003.180102T0100Z-180102T1700Z/ /O.CON.KTOP.WC.W.0001.180101T0600Z-180101T1800Z/ /O.CON.KTOP.WC.Y.0002.000000T0000Z-180101T0600Z/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Hiawatha, Horton, Concordia, Clay Center, Manhattan, Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Minneapolis, Bennington, Abilene, Herington, Junction City, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, Topeka, Lawrence, Emporia, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett 149 PM CST Sun Dec 31 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...WIND CHILL WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST MONDAY... ...WIND CHILL ADVISORY IN EFFECT FROM 7 PM MONDAY TO 11 AM CST TUESDAY... * WHAT...Dangerously cold wind chills expected through Tuesday morning. Through this evening, expect wind chills to range from 10 below zero to 25 below zero. By the early morning hours of New Years Day, expect wind chills to range from 20 below zero to 30 below zero. During the early morning hours Tuesday, expect wind chills to range from 10 below zero to 20 below zero. These dangerously cold wind chills can cause frostbite to exposed skin in as little as 10 minutes. * WHERE...Portions of central Kansas, east central Kansas, north central Kansas and northeast Kansas. * WHEN...A Wind Chill Advisory remains in effect through midnight tonight. A Wind Chill Warning will then be in effect from midnight tonight through noon Monday. Another Wind Chill Advisory will be in effect from 7 PM Monday to 11 AM Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Warning means the combination of very cold air and the wind will create dangerously low wind chill values. Frost bite can occur quickly and even hypothermia or death if precautions are not taken. A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
677 WWUS43 KTOP 010536 WSWTOP URGENT - WINTER WEATHER MESSAGE National Weather Service Topeka KS 1136 PM CST Sun Dec 31 2017 KSZ008>012-020>024-026-034>040-054>056-058-059-011345- /O.EXP.KTOP.WC.Y.0002.000000T0000Z-180101T0600Z/ /O.CON.KTOP.WC.W.0001.180101T0600Z-180101T1800Z/ /O.CON.KTOP.WC.Y.0003.180102T0100Z-180102T1700Z/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Hiawatha, Horton, Concordia, Clay Center, Manhattan, Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Minneapolis, Bennington, Abilene, Herington, Junction City, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, Topeka, Lawrence, Emporia, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett 1136 PM CST Sun Dec 31 2017 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST MONDAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 7 PM MONDAY TO 11 AM CST TUESDAY... ...WIND CHILL ADVISORY WILL EXPIRE AT MIDNIGHT CST TONIGHT... * WHAT...Dangerously cold wind chills expected through Tuesday morning. Wind chill readings are expected to be around 25 below through this morning. Wind Chill values should range from 10 to 20 below Monday night and Tuesday morning. * WHERE...Parts of east central Kansas, north central Kansas and northeast Kansas. * WHEN...Through the morning New Year's Day and again Monday night into Tuesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Warning means the combination of very cold air and the wind will create dangerously low wind chill values. Frost bite can occur quickly and even hypothermia or death if precautions are not taken. && $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this wind chill advisory went out at Dec 29, 10:44 PM CST, 4 hours 28 minutes earlier.
Area forecast discussion, Dec 29, 10:44 PM CST, 4 hours 28 minutes before
Area Forecast Discussion National Weather Service Topeka KS 1044 PM CST Fri Dec 29 2017 ...AVIATION UPDATE... .UPDATE... Issued at 723 PM CST Fri Dec 29 2017 Updated the forecast to include a mention of very light freezing drizzle or flurries this evening. Radar is picking up on some light returns along the KS river. Additionally a few OBS are showing visibilities of 2 to 3 miles. After a few calls, the light returns on radar appears to be some light mist or fog. I don't think this should last for very long as the models show downglide increasing behind the front. However there potentially could be a few slick spots develop on untreated roads. && .SHORT TERM...(This evening through Saturday) Issued at 230 PM CST Fri Dec 29 2017 Isentropic lift concentrated across northeastern Kansas has produced a few areas of flurries/sprinkles which were noted on radar mostly across western Missouri, although a few areas across far eastern Kansas also saw some precipitation. Kept this mention of flurries in far northeastern Kansas through the early evening. With temperatures struggling to reach above freezing, a few spritz of freezing drizzle may also occur in this area. With roadways well below freezing, this could cause hazardous driving conditions wherever this occurs. Any chances for this precipitation are expected to end by early evening with dry conditions for the rest of the period. For tonight, winds shift from the north and temperatures plummet back to the single digits with the exception of east central Kansas. Gusty winds behind the front tonight bring wind chills down between -1 to -14 across the entire area. Temperatures do not recover much during the day, with highs ranging still from the single digits in northern Kansas to the teens in east central Kansas. One the light of the forecast for tomorrow is that skies may briefly clear during the afternoon hours. .LONG TERM...(Saturday night through Friday) Issued at 230 PM CST Fri Dec 29 2017 Bitterly cold and dry conditions still look to be the main story of the beginning of the extended forecast period. The first shot comes Saturday night where low temperatures range from +1 to -5 across the area. Wind chills across the entire area will range from -12 to -19 degrees by Sunday morning. Surface high pressure of 1055mb continues to work its way into the area Sunday. Temperatures barely nudge up into the single digits on New Year's Eve with enhanced cold air advection continuing to spill into the area. Sunday night into Monday morning looks to be the coldest of the period with low temperatures ranging from -8 to -15 across northeastern Kansas. When accounting for wind chills, values of -24 to -31 are likely making this cold snap potentially dangerous. For now, have issued a Wind Chill Watch for the entire outlook area from Saturday night through Monday morning to highlight this threat. New Year's Day also looks to be in the single digits, with the aforementioned high pressure sliding over eastern Kansas by Monday night. Monday night looks to be the last of the nights with some wind chills below -15. From here, temperatures rebound into the 20s for the rest of the week with no precipitation to speak of. && .AVIATION...(For the 06Z TAFS through 06Z Sunday) Issued at 1044 PM CST Fri Dec 29 2017 04Z OBS still show quite a bit of MVFR CIGS across eastern NEB. Although with high clouds clearing out, it looks like there may be a gap in the MVFR CIGS over southwest and south central NEB. None of the models seem to be handling the low clouds very well. But the overall trend is for CIGS to gradually rise. So will continue with the general timing of the prev forecast. Some light precip could last for a hour or so but no accumulations are expected. && .TOP WATCHES/WARNINGS/ADVISORIES... Wind Chill Watch from late Saturday night through Monday morning for KSZ008>012-020>024-026-034>040-054>056-058-059. && UPDATE...Wolters SHORT TERM...Heller LONG TERM...Heller AVIATION...Wolters
Hazardous weather outlook, Dec 29, 3:07 PM CST, 12 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 307 PM CST Fri Dec 29 2017 KSZ008>012-020>024-026-034>040-054>056-058-059-302115- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 307 PM CST Fri Dec 29 2017 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...This Afternoon and tonight. Patchy freezing drizzle is possible for locations in far northeastern Kansas through the early evening. Slick spots are possible on any untreated surface. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A very cold airmass moves into the state for the weekend into early next week. Saturday night through Sunday brings wind chill values in the -15 to -25 degree Fahrenheit range. Overnight and morning wind chill values of -25 to -35 are expected Sunday night into early morning Monday for the New Years holiday. Another round of -10 to -20 degree wind chills are expected Monday night into early Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep
Nearby
Wind Chill Advisories in Kansas, 2017Every wind chill advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.